MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700TFX
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190); Device Stenosis (4066)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through the implant patient registry that a 25mm 2700tfx aortic valve was explanted after an implant duration of 9 years, 19 days due to unknown reason.The explanted valve was replaced with a 25mm 11500a valve.The patient was reported to be in recovery post-procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through the implant patient registry that a 25mm 2700tfx aortic valve was explanted after an implant duration of 9 years due to severe stenosis.The patient presented with symptoms of chronic diastolic chf and ef 25%.The explanted valve was replaced with a 25mm 11500a valve.Per medical records the patient presented with phtn, chronic diastolic chf, and ef 25% and underwent redo-avr.Intra-operatively it was noted that the leaflets were thickened with some degree of calcification.The annulus was sized to 25mm and a 11500a valve was chosen.Two ethibond sutures were placed circumferentially around the aortic valve annulus.These were passed through the sewing ring of the valve.The valve was seated and secured with car-knot device.Post-implant the replacement valve was functioning well.The patient was transported directly to the cardiovascular surgical intensive care in satisfactory condition and was discharged on pod #6.
 
Additional Manufacturer Narrative
H11.Additional narrative: updated b5, b7, and h6.
 
Additional Manufacturer Narrative
H11: corrected data.Corrected section b5.H11: additional manufacturer narrative.Updated sections b4, b7.Updated sections g3, g6.Updated sections h2.H11: additional manufacturer narrative: svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years and diabetes mellitus.The subject device is not available for evaluation as it was likely discarded.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through the implant patient registry and investigation that a 25mm 2700tfx aortic valve was explanted after an implant duration of 9 years due to calcification and severe stenosis.The explanted valve was replaced with a 25mm 11500a valve.Per medical records the patient presented with severe phtn, chronic diastolic chf with ef 25% and underwent redo-avr.Intraoperatively aortic leaflets were thickened with some degree of calcification.The annulus was sized to 25mm and a 11500a valve was chosen.Ethibond sutures were placed circumferentially around the aortic valve annulus and the valve was seated and secured with cor-knot device.Post-implant tee showed the aortic valve was functioning well with good flow within each coronary.The patient was transported directly to the cardiovascular icu in satisfactory condition and was discharged on pod #6.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
Updated sections b4, b5, b7.Updated section d9.Updated sections g3, g6.Updated sections h2, h6 (component code; health effect - clinical code; device code(s); type of investigation; investigation findings; investigation conclusions).H11: additional manufacturer narrative: stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors, including diabetes mellitus.The subject device is not available for evaluation as it was likely discarded.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through the implant patient registry that a 25mm 2700tfx aortic valve was explanted after an implant duration of 9 years, 19 days due to stenosis.The patient presented with symptoms of heart failure.The explanted valve was replaced with a 25mm 11500a valve.The patient was reported to be stable post-procedure and was discharged on pod # 6.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional customer complaint.The information reported may or may not be related to the edwards device.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492500222
MDR Report Key22638424
Report Number2015691-2025-06131
Device Sequence Number9520524
Product Code DYE
UDI-Device Identifier00690103194043
UDI-Public(01)00690103194043(17)200224
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2020
Device Model Number2700TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/25/2025
09/09/2025
10/09/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/09/2025
10/08/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale